Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jan 13, 2006, 6:59 AM CST for Pearl River County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2006, 6:59 AM CST (12:59 UTC)
- Expired
- Jan 13, 2006, 7:30 AM CST
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 13, 2:14 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1382 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 131300
SVRLIX
MSC109-131330-
/O.NEW.KLIX.SV.W.0002.060113T1259Z-060113T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
659 AM CST FRI JAN 13 2006
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITY OF POPLARVILLE
* UNTIL 730 AM CST
* AT 656 AM CST...WASHINGTON PARISH LAW ENFORCEMENT REPORTED A
PEA SIZED HAIL AND FREQUENT LIGHTNING WITH A THUNDERSTORM CAPABLE
OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR
CROSSROADS JUST EAST OF BOGALUSA...AND MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
POPLARVILLE BY 715 AM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3098 8934 3077 8935 3070 8984 3075 8981
3078 8982 3084 8976 3086 8978 3087 8975
3090 8976
$$
241 follow-up statement
000
WWUS54 KLIX 131320
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
720 AM CST FRI JAN 13 2006
MSC109-131330-
/O.CON.KLIX.SV.W.0002.000000T0000Z-060113T1330Z/
PEARL RIVER MS-
720 AM CST FRI JAN 13 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CST
FOR PEARL RIVER COUNTY...
AT 716 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR
POPLARVILLE...MOVING EAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL PEARL RIVER COUNTY AT 730 AM CST
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CST FRIDAY AFTERNOON
FOR SOUTHERN MISSISSIPPI.
LAT...LON 3098 8934 3077 8935 3070 8984 3075 8981
3078 8982 3084 8976 3086 8978 3087 8975
3090 8976
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 4:34 AM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Jan 13, 4:34 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 434 AM CST FRI JAN 13 2006 .DISCUSSION... LATEST WIND PROFILER ACROSS THE PLAINS STATES REVEALED THE TROUGH AXIS WESTERN IOWA TO NORTHEAST TEXAS. IR SATELLITE IMAGERY SHOWED CONVECTION FROM SOUTHERN INDIANA TO NORTHEAST LOUISIANA. NORTHWEST LOUISIANA TO SOUTHEAST MISSOURI. 130 KNOT JET MAX ON THE BACK SIDE OF THE TROUGH OR OVER THE NORTHERN PLAINS WILL DEEPEN THE TROUGH OVER THE MID MISSISSIPPI VALLEY. AS A RESULT...THE TROUGH WILL BECOME NEGATIVELY TILTED THROUGH TODAY. AT 10Z...VAD WIND PROFILE SHOWED SW 30 KNOTS OFF THE SURFACE 1KFT AND WSW 40 KNOTS AT 5KT. ETA CAPE VALUES AT 12Z FORECAST NEAR 1500 J/KG...PW UP TO 1.3 INCHES AND STM HEL UP TO 325 M2/S2 BY 12Z. ERGO...TOR THREAT WILL CONTINUE 18Z. STRONG COLD AIR ADVECTION BEHIND THE FRONTAL PASSAGE WITH STRONG NORTHERLY BL WINDS WILL PROMPT SCA TODAY THROUGH SAT MIDDAY. ANOTHER SYSTEM WILL LAG THROUGH THE AREA TUESDAY THROUGH EARLY WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 61 35 58 32 / 70 0 0 0 BTR 63 37 60 35 / 50 0 0 0 MSY 67 44 62 41 / 50 0 0 0 GPT 66 38 60 34 / 70 0 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...TORNADO WATCH IN EFFECT FOR LAC005-007-033-037-047-051-057-063 -071-075-077-087-089-091-093-095-103-105-109-117-121-125 TIL 16Z OR 10AM. GM...SMALL CRAFT ADVISORY UNTIL NOON SATURDAY FOR THE FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM...AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS. TORNADO WATCH IN EFFECT GMZ530-550 TIL 16Z OR 10AM. MS...TORNADO WATCH IN EFFECT MSC005-045-109-113-147-157 TIL 16Z 10AM. GM...SMALL CRAFT ADVISORY UNTIL NOON SATURDAY FOR THE FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM...AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS. && 18
Hazardous weather outlook, Jan 13, 6:43 AM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 643 AM CST FRI JAN 13 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-140600- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 643 AM CST FRI JAN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE MISSISSIPPI COAST. IN ADDITION...THERE IS A SLIGHT OF SEVERE THUNDERSTORMS FOR EXTREME SOUTH CENTRAL MISSISSIPPI...EAST CENTRAL AND SOUTHEAST LOUISIANA. A VIGOROUS UPPER LEVEL STORM WILL CONTINUE TO STRENGTHEN AND FUEL STRONG TO SEVERE THUNDERSTORMS ACROSS CENTRAL GULF COAST THROUGH MIDDAY. A LINE OF STRONG TO LOCALLY SEVERE THUNDERSTORMS IS EXPECTED TO MOVE SOUTH CENTRAL MISSISSIPPI...COASTAL MISSISSIPPI AND SOUTHEAST LOUISIANA THIS MORNING. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL...FREQUENT LIGHTNING...AND STRONG WINDS. IN ADDITION...A FEW SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OR A TORNADO...ESPECIALLY ACROSS COASTAL MISSISSIPPI THIS MORNING. AN ASSOCIATED COLD FRONT WILL SWEEP THROUGH AREA BY NOON FOLLOWED BY STRONG NORTHWEST WINDS...ESPECIALLY ON AND SOUTHEAST OF TIDAL LAKES AND COASTAL WATERS. SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY THIS AFTERNOON AND TONIGHT ACROSS THE GULF COASTAL WATERS WITH THE PASSAGE OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE AGAIN POSSIBLE MONDAY AND MONDAY NIGHT AS ANOTHER COLD FRONT MOVES THROUGH THE AREA. A FEW STRONG STORMS ARE POSSIBLE WITH THE PASSAGE OF THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO OPERATORS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED EARLY FRIDAY.
In the hours before
Special weather statement, Jan 13, 3:44 AM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 344 AM CST FRI JAN 13 2006 LAZ034>036-MSZ068-069-131100- AMITE-EAST FELICIANA-POINTE COUPEE-WEST FELICIANA-WILKINSON- 344 AM CST FRI JAN 13 2006 ...STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EAST CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SIMMESPORT. THIS THUNDERSTORM IS MOVING TO THE EAST NORTHEAST AT 45 MPH...AND WILL AFFECT PORTIONS OF POINTE COUPEE...WEST FELICIANA...AND EAST FELICIANA PARISHES IN LOUISIANA... AND PORTIONS OF WILKINSON AND AMITE COUNTIES IN SOUTHWEST MISSISSIPPI...INCLUDING THE COMMUNITIES OF BATCHELOR...FORT ADAMS... WOODVILLE...SPILLMAN...NORWOOD...AND GLOSTER THROUGH 5 AM CST. THIS THUNDERSTORM IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...WINDS GUSTING TO 40 MPH...AND PEA SIZE HAIL. 32
Special weather statement, Jan 13, 5:00 AM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 500 AM CST FRI JAN 13 2006 LAZ036-037-048-050-MSZ069-131200- AMITE-EAST BATON ROUGE-EAST FELICIANA-LIVINGSTON-ST HELENA- 500 AM CST FRI JAN 13 2006 ...STRONG THUNDERSTORMS ARE MOVING INTO THE GREATER BATON ROUGE AREA... A SQUALL LINE OF STRONG THUNDERSTORMS EXTENDING FROM LIBERTY TO ZACHARY TO NEAR HENDERSON...MOVING EAST AT 25 MPH AT 5 AM. SOME SMALL HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THE STRONGEST STORMS AS WELL AS FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. THESE STORMS WILL MOVE INTO AMITE...DENHAM SPRINGS AND GONZALES BETWEEN 530 AND 6 AM. 24
Special weather statement, Jan 13, 6:10 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 610 AM CST FRI JAN 13 2006 LAZ038>040-050-MSZ071-131300- LIVINGSTON-ST TAMMANY-TANGIPAHOA-WALTHALL-WASHINGTON- 610 AM CST FRI JAN 13 2006 ...STRONG THUNDERSTORMS RUMBLING FROM TYLERTOWN TO AMITE... AT 6 AM CST...A CLUSTER OF THUNDERSTORMS EXTENDED FROM TYLERTOWN TO AMITE AND WESTWARD TO SLAUGTHER AND WAS MOVING EAST AT AROUND 25 MPH. THE STORMS HAVE BEEN WEAKENING IN INTENSITY DURING THE PAST HOUR BUT FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL...WIND GUSTS OF 25 TO 30 MPH AND POSSIBLY SOME PEA SIZED HAIL CAN BE EXPECTED FROM THESE STORMS. THROUGH 7 AM. THESE STORMS SHOULD REACH BOGALUSA... COVINGTON AND PONCHATOULA BETWEEN 7 AND 730 AM. MSZ077-080>082-131300- HANCOCK-HARRISON-JACKSON-PEARL RIVER- 610 AM CST FRI JAN 13 2006 ...STRONG THUNDERSTORMS CAN BE EXPECTED LATER THIS MORNING... AN APPROACHING COLD FRONT WITH A LARGE AREA OF THUNDERSTORMS WILL MOVE INTO COASTAL AND SOUTHEAST MISSISSIPPI AFTER 8 AM. WHILE THE INTENSITY OF THE STORMS HAVE BEEN WEAKENING IN THE PAST HOUR OR SO IN LOUISIANA...INDICATIONS ARE FOR A RE-INTENSIFICATION OF THE STORMS...PERHAPS TO SEVERE LEVELS AFTER 8 AM. PERSONS IN SOUTHERN MISSISSIPPI SHOULD STAY TUNED TO LOCAL TV AND RADIO THROUGHOUT THE MORNING FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS. A TORNADO WATCH IS IN EFFECT FOR PEARL RIVER AND HANCOCK COUNTIES OF MISSISSIPPI UNTIL 10 AM CST. LAZ058>070-131300- LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD- LOWER TERREBONNE-ORLEANS-ST CHARLES-ST JOHN THE BAPTIST- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD- UPPER TERREBONNE- 610 AM CST FRI JAN 13 2006 ...STRONG THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS LOWER SOUTHEAST LOUISIANA AFTER 7 AM CST... AN COLD FRONT IN WESTERN LOUISIANA WILL BE APPROACHING SOUTHEAST LOUISIANA DURING THE MORNING. A LARGE AREA OF THUNDERSTORMS PRECEDES THE FRONT. WHILE THE INTENSITY OF THE STORMS HAVE BEEN WEAKENING IN THE PRE-DAWN HOURS...CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS TO RE-INTENSIFY DURING THE MORNING HOURS ACROSS THE SOUTH-SHORE AND COASTAL PARISHES OF LOUISIANA. THE STORMS WILL BE MOVING TO THE EAST AND NORTHEAST AT 25 MPH AND MAY BECOME SEVERE AT TIMES MAINLY AFTER 8 AM. A TORNADO WATCH IS IN EFFECT UNTIL 10 AM. PERSONS IN SOUTHEAST LOUISIANA SHOULD STAY TUNED TO LOCAL TV AND RADIO FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS THROUGHOUT THE MORNING. 24
Local storm report, Jan 13, 6:53 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
653 AM CST FRI JAN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 AM HAIL 3 W BOGALUSA 30.78N 89.91W
01/13/2006 0.25 INCH WASHINGTON LA FIRE DEPT/RESCUE
SHORT PERIOD OF PEA HAIL AND EOC BUILDING STRUCK BY
LIGHTNING.
&&
RICKSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 7:38 AM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.